Alert archive / Colorado / High Wind Watches in 2019
High Wind Watch 2, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Feb 12, 2019, 3:00 PM MST for 9 counties in Colorado. It took effect at Feb 13, 2019, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 12, 2019, 3:00 PM MST (22:00 UTC)
- In effect from
- Feb 13, 2019, 12:00 PM MST
- Expired
- Feb 12, 2019, 4:52 PM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 116 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2656 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
437 WWUS75 KPUB 122200 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 300 PM MST Tue Feb 12 2019 COZ072>075-078>080-087-088-130600- /O.NEW.KPUB.HW.A.0002.190213T1900Z-190214T0600Z/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- INCLUDING La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Silver Cliff, Westcliffe, Rye, Walsenburg, and Trinidad 300 PM MST Tue Feb 12 2019 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... The National Weather Service in Pueblo has issued a High Wind Watch, which is in effect from Wednesday afternoon through Wednesday evening. * LOCATION...The Sangre de Cristo Mountains, Wet Mountains, Wet Mountain Valley, Huerfano and Western Las Animas Counties. * CAUSE AND TIMING...A strong upper storm system will bring strong winds to the region, including the potential for downslope winds in the lee of the Eastern Mountains, into the Southern Interstate 25 corridor. * WIND...Mountains will see west winds 30 to 50 mph with gusts in excess of 75 mph. Lower elevations will see west winds 20 to 40 mph with gusts in excess of 60 mph. * IMPACT...Strong crosswinds will be likely on north to south oriented highways, posing hazards for lightweight and high profile vehicles. Extreme caution is advised on Interstate 25, especially south of Pueblo. Power outages and tree damage will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
1 follow-up statement
457 WWUS75 KPUB 122352 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 452 PM MST Tue Feb 12 2019 COZ072>075-078>080-087-088-130800- /O.UPG.KPUB.HW.A.0002.190213T1900Z-190214T0600Z/ /O.NEW.KPUB.HW.W.0002.190213T1900Z-190214T0600Z/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- INCLUDING La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Silver Cliff, Westcliffe, Rye, Walsenburg, and Trinidad 452 PM MST Tue Feb 12 2019 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 11 PM MST WEDNESDAY... The National Weather Service in Pueblo has issued a High Wind Warning, which is in effect from noon to 11 PM MST Wednesday. The High Wind Watch is no longer in effect. * LOCATION...The Sangre de Cristo Mountains, Wet Mountains, Wet Mountain Valley, Huerfano and Western Las Animas Counties. * CAUSE AND TIMING...A strong upper storm system will bring strong winds to the region, including the potential for downslope winds in the lee of the Eastern Mountains, into the Southern Interstate 25 corridor. * WIND...Mountains will see west winds 30 to 50 mph with gusts in excess of 75 mph. Lower elevations will see west winds 20 to 40 mph with gusts in excess of 60 mph. * IMPACT...Strong crosswinds will be likely on north to south oriented highways, posing hazards for lightweight and high profile vehicles. Extreme caution is advised on Interstate 25, especially south of Pueblo. Power outages and tree damage will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Feb 12, 10:19 AM MST, 4 hours 41 minutes earlier.
Area forecast discussion, Feb 12, 10:19 AM MST, 4 hours 41 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1019 AM MST Tue Feb 12 2019 .SHORT TERM...(Today and tonight) Issued at 442 AM MST Tue Feb 12 2019 Currently, recent satellite imagery, computer simulations, radar returns and real-time observations indicate that some high clouds are extending from eastern El Paso county into eastern Otero county with some localized low clouds located over far north-central Saguache county as well as extending from far western Huerfano county into far northern Costilla county. Otherwise, dry conditions in combination with temperatures running within a category or two of mid-February climatological averages are being observed early this morning. Some locally gusty winds are also being reported early this morning with recent wind gusts of 43 mph near Manitou Springs, 47 mph near the Air Force Academy, 48 mph near Monarch Pass and 56 mph near Cottonwood Pass. For sensible weather, as dry northwesterly to zonal upper flow develops over the CWA, dry conditions should be experienced today and tonight. In addition, a potential for increasing winds should be realized over southern Colorado later tonight. Finally(outside of the San Luis Valley...where below seasonal temperatures are anticipated), expect that maximum and minimum temperatures during the next 24 hours should continue to run near seasonal climatological averages over the majority of south-central and southeastern Colorado. .LONG TERM...(Wednesday through Monday) Issued at 442 AM MST Tue Feb 12 2019 Breezy westerly flow aloft will be found over southern CO on Wed, and as a result a lot of the lower elevations will see gusty southwest to west winds. Guidance temps for Wed are not in good agreement, so will go middle of the road with highs for the day, which are above average acrs the southeast plains and in the Upper Arkansas River Valley. It also looks quite dry acrs the southeast plains, and min RH values are expected to be below 15%. With the combination of gusty winds and low RH values, it looks like much of the I-25 corridor and all of Las Animas county will see critical fire wx conditions Wed afternoon. The one possible limiting factor is the fuels status, which haven't been updated in a long time (except for fire zone 233 which is reported to be critical as of yesterday). For now, will make the assumption that like zone 233, the I-25 corridor zones have dry fuels and will issue a Fire Weather Watch. There is also some concern the eastern Fremont county could see critical fire wx conditions on Wed as well, and possibly even some additional areas of the eastern plains, but will let the day shift reassess those locations later today. Late in the day Wed, it looks like some precip may move into the CONTDVD, with the GFS moving precip in a little faster than the NAM. Snow is then expected to ramp up Wed night along the CONTDVD as an upper disturbance moves thru the area. Some light snow could also move into the eastern mtns and acrs the San Luis Valley Wed night. Some breezy westerly winds will continue in many areas Wed night, and will keep temps mild in those locations. Snow will continue along the CONTDVD on Thu, although it generally doesn't look as heavy as on Wed night, but there will still be additional accumulations. Will not issue any winter weather highlights for the CONTDVD this morning, but at this time it is looking like advisory level snow amounts will likely occur over the central mtns and the Eastern San Juan mtns, will let the next shift get a look at newer model runs before a highlight is issued. The eastern mtns could see some light snow on Thu as well, but at this time the NAM and GFS really don't show it. Thu looks like another breezy to windy day acrs much of southern CO, but RH values look higher and thus there shouldn't be any fire weather concerns. Temps acrs the southeast plains on Thu are expected to be well above average. Thu night thru midday Fri, a new weather system is forecast to move acrs CO. This system will bring snow to the mtns and high valleys. The southeast plains could see some light precip, mainly Fri morning. As the weather system moves east of the area for Fri afternoon, drier weather is expected. Temps will generally be cooler on Fri. Fri night and Sat, another weather system is expected to move acrs the state, bringing another round of snow to the mountains and some of the lower elevations. The weather for Sun and Mon looks unsettled and cooler than average, with the potential for some light snow over the mtns and some of the lower elevations, and upslope flow over the plains. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1017 AM MST Tue Feb 12 2019 VFR conditions at all three terminals through the next 24 hours. Expect an increase in mid to high level clouds tonight into Wednesday morning. Winds will generally be light at less than 10 kts and diurnally driven. Stronger winds are expected by Wednesday afternoon at all three terminals. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Wednesday afternoon for COZ226>230-233. && SHORT TERM...77 LONG TERM...28 AVIATION...MOZLEY
Hazardous weather outlook, Feb 12, 5:38 AM MST, 9 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 538 AM MST Tue Feb 12 2019 COZ058>089-093>099-131245- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 538 AM MST Tue Feb 12 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Increasing winds are expected to develop tonight, especially after midnight, with wind gusts around 50 mph at times anticipated, especially over favored higher terrain locations. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A combination of gusty winds, low humidities and dry fuels, are expected to result in critical fire weather conditions Wednesday afternoon in El Paso, Pueblo, Huerfano and Las Animas counties. Accumulating snow, heavy at times, is expected along the Continental Divide from late Wednesday through at least midday Friday. Additional light accumulations of snow along the Continental Divide, will be possible from midday Friday through Monday. The eastern mountains could see light accumulating snow Wednesday night through Thursday night. Light accumulating snow will then be possible over the eastern mountains late Saturday, and then again on Monday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over and near the mountains later tonight. 77/28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:48 AM MST | Fire Weather Watch | PUB | El Paso, Huerfano, Las Animas, Pueblo | 11 hr |
| Feb 12, 2:46 PM MST | Red Flag Warning | PUB | Baca, Bent, Crowley, El Paso, Fremont, Huerfano and 5 more | 27 hr |
| Feb 12, 2:53 PM MST | Winter Storm Watch | PUB | Chaffee, Conejos, Lake, Mineral, Rio Grande, Saguache | 13 hr |
| Feb 12, 4:52 PM MST | High Wind Warning | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more | 30 hr |
Nearby
High Wind Watches in Colorado, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.